MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS RA SG VLV UTZ CATH ACC; CERTAS PLUS SMALL & RA W/SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS RA SG VLV UTZ CATH ACC; CERTAS PLUS SMALL & RA W/SG
Catalog Number 828826
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Headache (1880); Cerebral Ventriculomegaly (2133)
Date of Event 09/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a certas valve (b)(6) was implanted via ventriculo-peritoneal shunt on (b)(6) 2021 with setting 4.On (b)(6) 2023, the patient presented with a headache, x-ray was performed showing ventricular enlargement.There was no change in the ventricles even when the set pressure was lowered stepwise from 3 to 2 to 1.Since obstruction was suspected, the valve was removed and replaced on (b)(6) 2023.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Certas valve (id 828826) was returned for evaluation.Failure analysis - the position of the cam when valve was received was at setting 1.The valve was visually inspected, a needle hole in the needle chamber was noted.The valve was hydrated.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.The valve was leak tested and only leaked from the needle hole in the needle chamber.The catheters were irrigated, no occlusions noted.Root cause analysis- no root cause could be determined for the issue reported by the customer as the technician could not confirm any problem with the valve at the time of investigation.A possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism, at the time of investigation no occlusion issues with the valve were noted.

Brand Name
CRTS RA SG VLV UTZ CATH ACC
Common Device Name
CERTAS PLUS SMALL & RA W/SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17961980
Report Number3013886523-2023-00363
Device Sequence Number6565218
Product Code JXG
UDI-Device Identifier10886704082033
UDI-Public10886704082033
Combination Product (Y/N)N
PMA/510(K) Number
K182265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828826
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale